Bulletin of the Belgian Mathematical Society - Simon Stevin

Invariant $\varphi$-means for abstract Segal algebras related to locally compact groups

Hossein Javanshiri and Mehdi Nemati

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, for a locally compact group ${\mathcal G}$ we characterize character amenability and character contractibility of abstract Segal algebras with respect to the group algebra $L^1({\mathcal G})$ and the generalized Fourier algebra $A_p({\mathcal G})$. As a main result we prove that ${\mathcal G}$ is discrete and amenable if and only if some class of abstract Segal algebras in $L^1({\mathcal G})$ is character amenable. We also prove a similar result for abstract Segal algebras in $A_p({\mathcal G})$ and $C_0({\mathcal G})$. Finally, under some conditions we investigate when a commutative, semisimple, Tauberian Banach algebra is an ideal in its second dual space.

Article information

Source
Bull. Belg. Math. Soc. Simon Stevin, Volume 25, Number 5 (2018), 687-698.

Dates
First available in Project Euclid: 18 January 2019

Permanent link to this document
https://projecteuclid.org/euclid.bbms/1547780429

Digital Object Identifier
doi:10.36045/bbms/1547780429

Mathematical Reviews number (MathSciNet)
MR3901840

Zentralblatt MATH identifier
07038546

Subjects
Primary: 43A07: Means on groups, semigroups, etc.; amenable groups 46H05: General theory of topological algebras
Secondary: 46H25: Normed modules and Banach modules, topological modules (if not placed in 13-XX or 16-XX)

Keywords
Banach algebra $\varphi$-amenability $\varphi$-contractibility locally compact group abstract Segal algebra

Citation

Javanshiri, Hossein; Nemati, Mehdi. Invariant $\varphi$-means for abstract Segal algebras related to locally compact groups. Bull. Belg. Math. Soc. Simon Stevin 25 (2018), no. 5, 687--698. doi:10.36045/bbms/1547780429. https://projecteuclid.org/euclid.bbms/1547780429


Export citation